MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV CONSOLE

JOHNSON & JOHNSON SURGICAL VISION, INC. COMPACT INTUITIV CONSOLE
Model Number SCP680300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The system was evaluated by a field service engineer.The field service found no issues with the unit.A field service checklist was performed.The unit complied with all factory settings.A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgeon reported that during cataract surgery on (b)(6) 2019, once he applied the phaco tip to the patient's left eye he immediately saw a white plume appear and removed the tip.The patient required a single figure 8 suture following the corneal burn.The surgeon reported that the event may have been due to physician technique, but he could not confirm this.On (b)(6) 2019, a secondary procedure was performed on the left eye by applying an additional single figure 8 suture over the incision.The patient is still healing.This report is for the compact intuitiv phaco system.An additional report is being submitted for the 21 gauge laminar phaco tip.
 
Additional Manufacturer Narrative
Correction: in initial report, the manufacturing date was reported as 8/22/2017.The correct date is 7/11/2017.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa: 010215.

Brand Name
COMPACT INTUITIV CONSOLE
Common Device Name
COMPACT INTUITIV
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9337408
Report Number3006695864-2019-00905
Device Sequence Number2243351
Product Code HQC
UDI-Device Identifier05050474573628
UDI-Public(01)05050474573628
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberSCP680300
Device Catalogue NumberSCP680300
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer12/12/2019
10/25/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/18/2019
11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHACO TIP; PHACO TIP
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Date Report Sent to FDA01/01/2005